# SDR CA080411004

- Difficulty date: April 8, 2008
- Submitted: May 2, 2008
- Operation: General aviation
- Make and model: Boeing 727223
- Aircraft time: 59,788 hours
- Engine: Pwa JT8D15
- System (JASC): 2910 · Hydraulic System, Main
- Part: Line
- Part number: 6517840330
- Condition: Leaking
- Location: Hyd System
- Stage of operation: NR
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: A

## Discrepancy

AFTER TAKEOFF WHEN GEAR SELECTED UP, HYDRAULIC SYSTEM "A" LOW LEVEL LIGHT ILLUMINATED AND HYDRAULIC QUANTITY DROPPED TO 2.0 GAL.  FLIGHT CREW DECLARED AN EMERGENCY AND RETURNED FOR APPROACH.  PER FLIGHT CREW CHECKLIST GEAR WAS MANUALLY LOWERED HOWEVER FLIGHT CREW WAS UNABLE TO MANUALLY LOWER THE LT GEAR.  TWO ATTEMPTS WERE MADE AND THEN THE FLIGHT CREW SELECTED ON ONE "A" SYSTEM HYDRAULIC PUMP TO GET THE LT GEAR DOWN AND LOCKED.  THE PUMP WAS THEN TURNED OFF AGAIN.  THE AIRCRAFT LANDED SUCCESSFULLY WITH NO ADDITIONAL FAULTS.  MAINTENANCE PERSONNEL FOUND A PIN HOLE LEAK ON THE A SYSTEM HYDRAULIC RETURN LINE RETURNING FROM THE A SYSTEM HEAT EXCHANGER.  A PERMANENT REPAIR WAS CARRIED OUT BY THE INSTALLATION OF A PERMASWAGE FITTING OVER THE DAMAGED AREA.  A LEAK CHECK WAS PERFORMED AND THE REPAIR CHECKED SERVICEABLE.  THE AIRCRAFT WAS THE JACKED AND A GEAR SWING AND MANUAL GEAR EXTENSION WAS CARRIED OUT.  THE FREE FALL EXTENSION CHECK WAS PERFORMED AND THE GEAR CRANKING FORCE REQUIRED TO RELEASE THE LANDING GEAR WAS WITHIN THE LIMITS PUBLISHED IN THE MANUFACTURERS MAINTENANCE MANUAL.  NO ADDITIONAL FAULTS WERE FOUND.  THE AIRCRAFT WAS RELEASED FOR SERVICE.
